I've had a problem over the last several months with sitting. I can't sit for more than half an hour or an hour before I get a numbness and stiffness in my buttocks and the backs of my thighs. I'm getting used to standing more and keeping moving, but it's very difficult when you can never relax, and it's increasingly difficult at work and in long meetings etc.
I have had a particularly sedentary job recently, but I'm 47 and have had desk jobs for 25 years, and never had this problem before.
Earlier in the year I had a urinary infection which caused the problem to flare up worse - my buttocks and lower back went more seriously numb and I really could hardly sit down for a few minutes.
Now it's not as severe but isn't getting better.
Would love to understand definitely what it is and would welcome any comments.
I've diagnosed myself (from internet research) along the way as follows:
- Pudendal nerve entrapment - I thought it was this but I don't think I have as severe a pain as described. Have seen a neurologist and had an MRI but just told nothing appears to be wrong.
- Something to do with having large fibroids - have seen a gynocologist and been told fibroids move around and don't trap nerves so it can't be that.
- Conus syndrome - mentioned by another doctor in passing, to do with nerves at the bottom of the spine, but again more about pain than numbness/discomfort, and apparently caused by trauma, which I haven't had.
- Now today I have discovered 'Weaver's Bottom' which is a type of arthritis - inflammation of fluid sacks near the pelvis - this is the only one which implies it is caused by too much sitting.
Have you ever sat for way too long on eg a hard church bench and felt really stiff and sore when you get up after several hours? Well I feel like that after about half an hour.
Any comments very welcome.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?